Table of Contents Author Guidelines Submit a Manuscript
Advances in Operations Research
Volume 2016 (2016), Article ID 4024950, 17 pages
http://dx.doi.org/10.1155/2016/4024950
Research Article

Phase-Type Arrivals and Impatient Customers in Multiserver Queue with Multiple Working Vacations

Department of Mathematics, Indian Institute of Technology Guwahati, Guwahati 781 039, India

Received 27 October 2015; Accepted 14 February 2016

Academic Editor: Viliam Makis

Copyright © 2016 Cosmika Goswami and N. Selvaraju. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. Y. Levy and U. Yechiali, “An M/M/c queue with servers vacations,” INFOR, vol. 14, no. 2, pp. 153–163, 1976. View at Google Scholar
  2. N. Tian and Q. Li, “The M/M/c queue with PH synchronous vacations,” System in Mathematical Science, vol. 13, no. 1, pp. 7–16, 2000. View at Google Scholar
  3. N. Tian, Q.-L. Li, and J. Cao, “Conditional stochastic decompositions in the M/M/c queue with server vacations,” Communications in Statistics. Stochastic Models, vol. 15, no. 2, pp. 367–377, 1999. View at Publisher · View at Google Scholar · View at MathSciNet
  4. N. Tian and Z. Zhang, “M/M/c queue with synchronous vacations of some servers and its application to electronic commerce operations,” Working Paper, 2000. View at Google Scholar
  5. N. Tian and Z. Zhang, “A two threshold vacation policy in multiserver queueing systems,” European Journal of Operational Research, vol. 168, pp. 153–163, 2006. View at Google Scholar
  6. X. Yang and A. S. Alfa, “A class of multi-server queueing system with server failures,” Computers and Industrial Engineering, vol. 56, no. 1, pp. 33–43, 2009. View at Publisher · View at Google Scholar · View at Scopus
  7. S. R. Chakravarthy, “Analysis of a multi-server queue with Markovian arrivals and synchronous phase type vacations,” Asia-Pacific Journal of Operational Research, vol. 26, no. 1, pp. 85–113, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  8. C. Palm, “Methods of judging the annoyance caused by congestion,” Telecommunications, vol. 4, pp. 153–163, 1953. View at Google Scholar
  9. D. Gross, J. F. Shortle, J. M. Thompson, and C. M. Harris, Fundamentals of Queueing Theory, John Wiley & Sons, 4th edition, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  10. N. Perel and U. Yechiali, “Queues with slow servers and impatient customers,” European Journal of Operational Research, vol. 201, no. 1, pp. 247–258, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  11. E. Altman and U. Yechiali, “Analysis of customers' impatience in queues with server vacations,” Queueing Systems, vol. 52, no. 4, pp. 261–279, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  12. E. Altman and U. Yechiali, “Infinite-server queues with system's additional tasks and impatient customers,” Probability in the Engineering and Informational Sciences, vol. 22, no. 4, pp. 477–493, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  13. A. Economou and S. Kapodistria, “Synchronized abandonments in a single server unreliable queue,” European Journal of Operational Research, vol. 203, no. 1, pp. 143–155, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  14. F. Baccelli, P. Boyer, and G. Hebuterne, “Single server queues with impatient customers,” Advances in Applied Probability, vol. 16, no. 4, pp. 887–905, 1984. View at Publisher · View at Google Scholar
  15. U. Yechiali, “Queues with system disasters and impatient customers when system is down,” Queueing Systems, vol. 56, no. 3-4, pp. 195–202, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. Y. Sakuma and A. Inoie, “Stationary distribution of a multi-server vacation queue with constant impatient times,” Operations Research Letters, vol. 40, no. 4, pp. 239–243, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  17. P.-S. Chen, Y.-J. Zhu, and X. Geng, “M/M/m/k queue with preemptive resume and impatience of the prioritized customers,” Systems Engineering and Electronics, vol. 30, no. 6, pp. 1069–1073, 2008. View at Google Scholar · View at Scopus
  18. C.-S. Ho and C. Woei, “Study of re-provisioning mechanism for dynamic traffic in WDM optical networks,” in Proceedings of the 10th International Conference on Advanced Communication Technology, pp. 288–291, Gangwon-Do, Republic of Korea, February 2008. View at Publisher · View at Google Scholar · View at Scopus
  19. J. Wang, “Queueing analysis of WDM-based access networks with reconfiguration delay,” in Proceedings of the 4th International Conference on Queueing Theory and Network Applications, Article No. 13, Singapore, July 2009.
  20. C. Goswami and N. Selvaraju, “The discrete-time MAP/PH/1 queue with multiple working vacations,” Applied Mathematical Modelling, vol. 34, no. 4, pp. 931–946, 2010. View at Publisher · View at Google Scholar
  21. L. D. Servi and S. G. Finn, “M/M/1 queues with working vacations (M/M/1/WV),” Performance Evaluation, vol. 50, no. 1, pp. 41–52, 2002. View at Publisher · View at Google Scholar
  22. W.-Y. Liu, X.-L. Xu, and N.-S. Tian, “Stochastic decompositions in the M/M/1 queue with working vacations,” Operations Research Letters, vol. 35, no. 5, pp. 595–600, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  23. N. Tian, X. Zhao, and K. Wang, “The M/M/1 queue with single working vacation,” International Journal of Information and Management Sciences, vol. 19, no. 4, pp. 621–634, 2008. View at Google Scholar · View at MathSciNet · View at Scopus
  24. X. Xu, Z. Zhang, and N. Tian, “The M/M/1 queue with single working vacation and set-up times,” International Journal of Operational Research, vol. 6, no. 3, pp. 420–434, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  25. C. Xiu, N. Tian, and Y. Liu, “The M/M/1 queue with single working vacation serving at a slower rate during the start-up period,” Journal of Mathematics Research, vol. 2, no. 1, pp. 98–102, 2010. View at Google Scholar
  26. K.-H. Wang, W.-L. Chen, and D.-Y. Yang, “Optimal management of the machine repair problem with working vacation: Newton's method,” Journal of Computational and Applied Mathematics, vol. 233, no. 2, pp. 449–458, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  27. D.-A. Wu and H. Takagi, “M/G/1 queue with multiple working vacations,” Performance Evaluation, vol. 63, no. 7, pp. 654–681, 2006. View at Publisher · View at Google Scholar · View at Scopus
  28. Y. Baba, “Analysis of a GI/M/1 queue with multiple working vacations,” Operations Research Letters, vol. 33, no. 2, pp. 201–209, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  29. H. Chen, F. Wang, N. Tian, and D. Lu, “Study on N-policy working vacation polling system for WDM,” in Proceedings of IEEE International Conference on Communication Technology, pp. 394–397, Hangzhou, China, November 2008. View at Publisher · View at Google Scholar
  30. H. Chen, F. Wang, N. Tian, and J. Qian, “Study on working vacation polling system for WDM with PH distribution service time,” in Proceedings of the International Symposium on Computer Science and Computational Technology (ISCSCT '08), pp. 426–429, Shanghai, China, December 2008. View at Publisher · View at Google Scholar · View at Scopus
  31. C.-H. Lin and J.-C. Ke, “Multi-server system with single working vacation,” Applied Mathematical Modelling, vol. 33, no. 7, pp. 2967–2977, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  32. L. B. Aronson, B. E. Lemoff, L. A. Buckman, and D. W. Dolfi, “Low-cost multimode WDM for local area networks up to 10 Gb/s,” IEEE Photonics Technology Letters, vol. 10, no. 10, pp. 1489–1491, 1998. View at Publisher · View at Google Scholar · View at Scopus
  33. N. Selvaraju and C. Goswami, “Impatient customers in an M/M/1 queue with single and multiple working vacations,” Computers & Industrial Engineering, vol. 65, no. 2, pp. 207–215, 2013. View at Publisher · View at Google Scholar
  34. P. V. Laxmi and K. Jyothsna, “Analysis of a working vacations queue with impatient customers operating under a triadic policy,” International Journal of Management Science and Engineering Management, vol. 9, no. 3, pp. 191–200, 2014. View at Publisher · View at Google Scholar
  35. N. Tian and Z. G. Zhang, “Stationary distributions of GI/M/c queue with PH type vacations,” Queueing Systems, vol. 44, no. 2, pp. 183–202, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  36. J. R. Artalejo, A. Economou, and A. Gómez-Corral, “Algorithmic analysis of the Geo/Geo/c retrial queue,” European Journal of Operational Research, vol. 189, no. 3, pp. 1042–1056, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  37. S. R. Chakravarthy, A. Krishnamoorthy, and V. C. Joshua, “Analysis of a multi-server retrial queue with search of customers from the orbit,” Performance Evaluation, vol. 63, no. 8, pp. 776–798, 2006. View at Publisher · View at Google Scholar · View at Scopus
  38. G. I. Falin, “Calculation of probability characteristics of a multiline system with repeated calls,” Moscow University Computational Mathematics and Cybernetics, vol. 1, pp. 43–49, 1983. View at Google Scholar · View at Scopus
  39. J. R. Artalejo and M. Pozo, “Numerical calculation of the stationary distribution of the main multiserver retrial queue,” Annals of Operations Research, vol. 116, pp. 41–56, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  40. L. Bright and P. G. Taylor, “Calculating the equilibrium distribution in level dependent quasi-birth-and-death processes,” Communications in Statistics. Stochastic Models, vol. 11, no. 3, pp. 497–525, 1995. View at Publisher · View at Google Scholar · View at MathSciNet
  41. A. Krishnamoorthy, S. Babu, and V. C. Narayanan, “The MAP/(PH/PH)/1 queue with self-generation of priorities and non-preemptive service,” European Journal of Operational Research, vol. 195, no. 1, pp. 174–185, 2009. View at Publisher · View at Google Scholar
  42. M. F. Neuts and B. M. Rao, “Numerical investigation of a multiserver retrial model,” Queueing Systems, vol. 7, no. 2, pp. 169–189, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  43. G. H. Golub and C. F. VanLoan, Matrix Computations, The John Hopkins University Press, London, UK, 1996.
  44. J. Hunter, Mathematical Techniques of Applied Probability. Discrete Time Models: Basic Theory, vol. 1, Academic Press, New York, NY, USA, 1983.